MAUDE Adverse Event Report: TELEFLEX MEDICAL TRULITE SECURE SU BLADE-HANDLE MILL 0; LARYNGOSCOPE, RIGID

TELEFLEX MEDICAL TRULITE SECURE SU BLADE-HANDLE MILL 0; LARYNGOSCOPE, RIGID
Catalog Number 004670000
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 01/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: the pediatric patient was being intubated for respiratory insufficiency following delivery.The appropriate size laryngoscope blade for the size patient was selected for the procedure.Neonate nurse practitioner (nnp) attempted airway placement and was unable to gain view due to size and width of blade.Upon withdrawal of the laryngoscope from the mouth, the patients' gums received a small abrasion and subsequent bleeding from the bare metal edges of the laryngoscope.The handle that caused the abrasion is much wider than others and does not have a safety coating on the blade.Because of the device issues, there were increased attempts at intubation and abrasion to tissues.Provider felt that the design of laryngoscope blade-too wide, rough edges, and protruding light housing.There was no other reported patient consequence from the incident.
 
Additional Manufacturer Narrative
Qn#(b)(4).
 
Additional Manufacturer Narrative
Qn# (b)(4).Complaint verification testing could not be performed as it was reported that the sample is not available for return.A device history record review was performed and no relevant findings were identified.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
TRULITE SECURE SU BLADE-HANDLE MILL 0
Common Device Name
LARYNGOSCOPE, RIGID
Manufacturer (Section D)
TELEFLEX MEDICAL
athlone
Manufacturer (Section G)
TRUPHATEK INTERNATIONAL LTD.
14 benny gaon street
p.o. 8051
netanya 42504 43
IS   4250443
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19211513
Report Number8030121-2024-00007
Device Sequence Number20558913
Product Code CCW
UDI-Device Identifier14026704626141
UDI-Public14026704626141
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number004670000
Device Lot Number230318601
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2024
Supplement Date Received by Manufacturer05/21/2024
Initial Report FDA Received Date04/30/2024
Supplement Report FDA Received Date05/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown